Integral equation approach to the M/G/2 queue

C. Knessl*, Bernard J Matkowsky, Z. Schuss, C. Tier

*Corresponding author for this work

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

We study the stationary distribution of the number of customers in M/G/2 queueing systems. The two servers are allowed to have different service time distributions. We include the elapsed service times of the customers presently served as supplementary variables and obtain the forward equations satisfied by the joint stationary distribution of the number of customers and the elapsed service times. Using a sequence of transformations, we reduce the problem of determining the marginal probabilities of the number of customers present to the solution of a pair of coupled integral equations. When the servers are identical, only a single integral equation must be solved. The solution of the integral equation(s), and with it the stationary distribution of the number of customers, is constructed for several specific service time densities (e.g., Erlang, hyperexponential, and deterministic).

Original languageEnglish (US)
Pages (from-to)506-518
Number of pages13
JournalOperations Research
Volume38
Issue number3
DOIs
StatePublished - Jan 1 1990

ASJC Scopus subject areas

  • Computer Science Applications
  • Management Science and Operations Research

Fingerprint Dive into the research topics of 'Integral equation approach to the M/G/2 queue'. Together they form a unique fingerprint.

  • Cite this

    Knessl, C., Matkowsky, B. J., Schuss, Z., & Tier, C. (1990). Integral equation approach to the M/G/2 queue. Operations Research, 38(3), 506-518. https://doi.org/10.1287/opre.38.3.506